M Database Inspector (cheetah)
|Not logged in. Login|
To start with, I am not a vet:
Everything that follows is conjecture based on my own experiences with one cat.
It is always environmental irritations that will spring
Feline Hyperesthesia Syndrome episodes.
All such irritations will irritate every cat,
and it is easy to discover what irritates your own cat the most.
It is unfortunate that I found Valium to be a practical
solution for Nekko while the ideas that follow seem
to be much more powerful, yet near impossible
to adhere to.
Any distraction can spring a
Feline Hyperesthesia Syndrome episode.
It is best to take the paranoid pre-assumption that your cat is simply
allergic to just about everything.
Avoid Sudden noises:
A motorcycle going by at high speed.
A commercial switch on TV usually bumps up the volume.
Persons accidentally making noise by falling or bumping into furniture.
Avoid animated distractions:
Absolutely no cats, no kittens, no breeding.
Never allow your cat to notice a fly or other insect.
Avoid semi-animated distractions:
A catnip toy.
A toy constructed from animal fur.
(Shadow of cigarette smoke on the wall
also drives Nekko crazy).
Many dogs are pleasant to cats.
Boxers, for example, are known for this, by breed.
A motherly Dog can be great help and comfort,
but juxtapose this with the above and be extremely cautious.
If you can move to the country,
and have the cat stay indoors there, it is best.
Do not move to a busy city.
If you do, stay at high floors, where the street is distant,
or move to a quiet street.
Absolutely no fleas.
It is best to de-flea on a regular basis regardless of whether fleas are detected.
Fleas are likely to cause major skin problems mostly due to your cat's obsession
trying to be rid of them.
Fleas enter your home through you:
The eggs are stuck on your shoes, fall off to the carpet, hatch, and leap to the cat.
Keep Valium on the shelf.
Never hesitate in a time consuming manner in this respect.
If in the end you gave her Valium to offset an episode,
it is always better to have given it a few minutes earlier.
Valium is harmful to the LIVER and can be FATAL.
If you are using Valium often (like I do)
close supervision of the liver is imperative.
Only try medical treatments of which the effects are near immediate.
Keep written detailed information and review recent events frequently.